MAUDE Adverse Event Report: SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD. SOMATOM GO.UP (CN); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD. SOMATOM GO.UP (CN); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061628
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom go.Up ct system.During a topo scan, it was reported that the patient's arm pierced the plexi ring and extended into the gantry.The patients arm came into contact with rotating parts in the gantry, resulting in a fracture to the left arm.The patient was evaluated by medical staff and will receive further treatment at a later time.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be an operator error.It was reported to siemens that an adverse event occurred while operating the somatom go.Up ct system.During a topo scan, it was reported that the patient's arm pierced the plexi ring and extended into the gantry.The patients arm encountered rotating parts in the gantry, resulting in a fracture to the left arm.A simulation of the reported event was performed based on logfile analysis.Based on the technical investigation, it was determined that the patient did not lie flat on the table and the restraint strap was not used correctly.The operator manual, c2-081b-c.621.06, clearly indicates that the patient needs to be fixed on the table and the operator needs to observe the patient during the measurement to avoid injury to the patient.No further actions are to be taken as there is no negative awareness regarding the quality and performance of the system.No systematic problem was identified, and the ct system works as specified.
 
Additional Manufacturer Narrative
Siemens has become aware of new patient information received on (b)(6), 2023.It was reported to siemens that the patient subsequenlty passed away on an unknown date and time.There is no causal relationship between the patients death and the operation of the ct system.Following evaluation, siemens has determined that the root cause of the reported issue remains an operator error.During a topo scan, it was reported that the patient's arm pierced the plexi ring and extended into the gantry.The patients arm encountered rotating parts in the gantry, resulting in a fracture to the left arm.A simulation of the reported event was performed based on logfile analysis.Based on the technical investigation, it was determined that the patient did not lie flat on the table and the restraint strap was not used correctly.The operator manual, c2-081b-c.621.06, clearly indicates that the patient needs to be fixed on the table and the operator needs to observe the patient during the measurement to avoid injury to the patient.No further actions are to be taken as there is no negative awareness regarding the quality and performance of the system.No systematic problem was identified, and the ct system works as specified.

Brand Name
SOMATOM GO.UP (CN)
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai, china 20131 8
CH  201318
Manufacturer (Section G)
SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai, china 20131 8
CH   201318
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key15500555
Report Number3003202425-2022-45320
Device Sequence Number11242689
Product Code JAK
UDI-Device Identifier04056869051321
UDI-Public04056869051321
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K200524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11061628
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/15/2022
02/06/2023
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date11/15/2022
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale